MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NONRIM SPEED PIN 65 STERILE; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. NONRIM SPEED PIN 65 STERILE; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 74013480
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that, during set up or inspection for a tka, it was found that one (1) nonrim speed pin 65 sterile was bent out of package.The procedure was performed, without any delay, using a s+n back-up device.Since incident occurred before procedure; patient was not yet involved.
 
Additional Manufacturer Narrative
H10: after further assessment of the information gathered by the manufacturer, it was identified that this event should be re-evaluated for mdr reporting.The original information stated that during set up or inspection for a tka, it was found that one (1) nonrim speed pin 65 sterile was bent out of package.The procedure was performed, without any delay, using a s+n back-up device.Since incident occurred before procedure; patient was not yet involved.However, after further clarification and information received, it was determined that the issue does not meet the criteria to be reportable, since there was not patient involvement.Also, the device damage did not lead to a death or serious injury, nor would it be likely to cause or contribute to a death or serious injury if it were to recur.

Brand Name
NONRIM SPEED PIN 65 STERILE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17410965
Report Number1020279-2023-01510
Device Sequence Number7144359
Product Code HSX
UDI-Device Identifier00885556070925
UDI-Public00885556070925
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K113038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74013480
Device Lot Number23CSM0627
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown